MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The target lesion was located in the shunt.A 4.0mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilatation.During the procedure, resistance was encountered during insertion, and the sheath was noted to be bent.The balloon was forcefully advanced, and rupture occurred within the sheath prior to inflation.Damage to the distal tip of the balloon was observed.The device was removed, and the procedure was completed with another of same device.There were no patient complications as a result of this event, and the patient remained stable post-procedure.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated to include new information obtained.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The target lesion was located in the shunt.A 4.0mmx40mmx135cm (4f) sterling balloon catheter was advanced for dilatation.During the procedure, resistance was encountered during insertion, and the sheath was noted to be bent.The balloon was forcefully advanced, and rupture occurred within the sheath prior to inflation.Damage to the distal tip of the balloon was observed.The device was removed, and the procedure was completed with another of same device.There were no patient complications as a result of this event, and the patient remained stable post-procedure.It was further reported that the kinked sheath was a non-boston scientific device.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24758869
Report Number2124215-2026-18019
Device Sequence Number8707740
Product Code LIT
UDI-Device Identifier08714729756996
UDI-Public(01)08714729756996(17)271114(10)35280946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0035280946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/23/2026
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown